Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 128, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 30, 2018, 4:09 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 4:09 PM MDT (22:09 UTC)
- Expired
- Jun 30, 2018, 5:01 PM MDT
- In force
- 52 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:25 PM MDT | TSTM WND GST 50 | Sidney, NE | MEASURED AT KSNY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
987
WUUS55 KCYS 302209
SVRCYS
NEC033-123-302315-
/O.NEW.KCYS.SV.W.0128.180630T2209Z-180630T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
409 PM MDT SAT JUN 30 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Cheyenne County in the Panhandle of Nebraska...
Southeastern Morrill County in the Panhandle of Nebraska...
* Until 515 PM MDT.
* At 408 PM MDT, severe thunderstorms were located along a line
extending from 6 miles west of Dalton to near Brownson to 9 miles
southeast of Potter, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sidney, Lodgepole, Dalton, Gurley, Colton, Sunol, Brownson, Lorenzo
and Sidney Airport.
This includes Interstate 80 in Nebraska between mile markers 49 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 10263 4100 10308 4105 10325 4123 10309
4144 10307 4144 10264 4136 10260 4105 10261
TIME...MOT...LOC 2208Z 271DEG 35KT 4140 10310 4125 10308 4110 10322
HAIL...0.88IN
WIND...60MPH
$$
Allen2 follow-up statements
528
WWUS55 KCYS 302242
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
442 PM MDT SAT JUN 30 2018
NEC033-123-302315-
/O.CON.KCYS.SV.W.0128.000000T0000Z-180630T2315Z/
Cheyenne NE-Morrill NE-
442 PM MDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR EASTERN CHEYENNE AND SOUTHEASTERN MORRILL COUNTIES...
At 441 PM MDT, severe thunderstorms were located along a line
extending from near Lisco to 6 miles north of Lodgepole to 8 miles
northeast of Twin Buttes, moving east at 40 mph. 60 mph winds were
observed in Sidney, NE as these storms moved through the area.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lodgepole, Colton and Sunol.
This includes Interstate 80 in Nebraska between mile markers 60 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 10263 4100 10298 4121 10292 4144 10278
4144 10264 4136 10260 4105 10261
TIME...MOT...LOC 2241Z 269DEG 35KT 4143 10266 4124 10267 4103 10270
HAIL...0.88IN
WIND...60MPH
$$
Allen962
WWUS55 KCYS 302301
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
501 PM MDT SAT JUN 30 2018
NEC033-123-302311-
/O.CAN.KCYS.SV.W.0128.000000T0000Z-180630T2315Z/
Cheyenne NE-Morrill NE-
501 PM MDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.
LAT...LON 4100 10263 4100 10298 4121 10292 4144 10278
4144 10264 4136 10260 4105 10261
TIME...MOT...LOC 2258Z 271DEG 35KT 4143 10243 4124 10245 4103 10248
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:01 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 30, 1:01 PM MDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 101 PM MDT Sat Jun 30 2018 .SHORT TERM...(This evening through Monday Night) Issued at 1256 PM MDT Sat Jun 30 2018 Tonight...Progressive shortwave trough aloft works eastward across our counties late this afternoon and early this evening, helping to spawn scattered to numerous showers along with isolated to scattered thunderstorms through the evening. Convective parameters indicate about 1000 to 1500 J/kg of CAPE available with impressive shear values around 50 knots. Could see a few strong to severe thunderstorms mainly over far southeast Wyoming and the southern Nebraska Panhandle where the Storm Prediction Center indicates a slight risk. Subsidence in the wake of the shortwave trough aloft should put a quick end to showers and thunderstorms by late this evening with clearing skies after midnight. Sunday...Dry and warmer with brisk west northwest flow aloft and 700 mb temperatures rising to near 12 Celsius, yielding maximum temperatures from the upper 70s to mid 80s. Sunday night...Not quite as cold as tonight as the airmass moderates. Monday...Decent warming trend continues as the flow aloft backs to west southwest, and as the airmass continues to dry. High temperatures back into the 80s to lower 90s with 700 mb temperatures near 16 Celsius. .LONG TERM...(Tuesday through Saturday) Issued at 1256 PM MDT Sat Jun 30 2018 Tuesday...Some moisture returns with southwest flow aloft and thus expect isolated afternoon and evening showers and thunderstorms primarily along and east of Interstate 25 where the moisture will be most prevalent. July 4th...The holiday looks mostly dry with limited low and mid level moisture and warm temperatures aloft limiting convective potential. Thursday...Will see some increase in low and mid level moisture under weak southwest flow aloft, with isolated showers and thunderstorms late in the day mainly along and east of Interstate 25. Friday...With the ridge mainly overhead and warm temperatures aloft, will see limited chances for afternoon and evening showers and thunderstorms, though cannot rule out isolated thunderstorms mainly over the higher terrain and mountains. Saturday...Another mostly dry day expected with warm temperatures aloft limiting convective potential on the western periphery of the upper ridge axis. Continued quite warm with maximum temperatures in the upper 80s to upper 90s at lower elevations with 700 mb temperatures near 17 Celsius. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1256 PM MDT Sat Jun 30 2018 Main aviation hazard will occur over the next 6-10 hours with initial MVFR conditions as of 18Z followed by scattered to numerous SHRA/TSRA development early this afternoon into the early evening hours. KCYS to KTOR and areas east will see the stronger TSRA develop after 19Z with activity shifting east into the Nebraska Panhandle 20-00Z this afternoon. Strongest TSRA will have FL450 tops and locally enhanced turbulence from CYS northward to KTOR and points east as well. KLAR and KRWL will likely miss the strongest of the storms today but periods of SHRA will be likely. Have placed VCTS and TEMPO groups given confidence of TSRA timing this afternoon. Direct TSRA inclusion will be amended as needed. Wind gusts could be as high as 60 mph along with embedded hail cores within the storms. Activity will shift east of WY sites by 01Z and NE sites by 02-04Z. VFR conditions will occur overnight into Sunday with west winds prevailing. && .FIRE WEATHER... Issued at 1256 PM MDT Sat Jun 30 2018 Low humidities from 10 to 20 percent will persist each afternoon and evening west of Interstate 25. Gusty winds west of I-25 Sunday through Tuesday, with lesser wind speeds later in the week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...JSA FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 30, 1:38 PM MDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 138 PM MDT Sat Jun 30 2018 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-117>119-011945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 138 PM MDT Sat Jun 30 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT There is a marginal to slight risk of severe thunderstorms this afternoon and evening. Scattered thunderstorms will develop this afternoon and continue into the evening hours. Some of the storms will likely become severe with the main threat being quarter size hail or larger. Gusty winds up to 60 mph will also be possible though the main threat will be large hail. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ101-103>105-109>116-011945- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 138 PM MDT Sat Jun 30 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to scattered thunderstorms are expected through the early evening hours. The strongest storms will produce small hail and gusty winds to 50 mph. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Special weather statement, Jun 30, 1:33 PM MDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
133 PM MDT SAT JUN 30 2018
WYZ108-117>119-302015-
Goshen County WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
133 PM MDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND CENTRAL
LARAMIE COUNTIES UNTIL 215 PM MDT...
At 133 PM MDT, Doppler radar was tracking a strong thunderstorm near
Whitaker, or 12 miles north of Cheyenne, moving northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
North Cheyenne, Whitaker and Ranchettes.
This includes Interstate 25 in Wyoming between mile markers 15 and
32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4120 10484 4138 10501 4157 10465 4135 10425
4121 10458
TIME...MOT...LOC 1933Z 240DEG 31KT 4132 10481
AllenSpecial weather statement, Jun 30, 2:34 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
234 PM MDT SAT JUN 30 2018
NEZ020-WYZ118-119-302115-
Banner NE-Central Laramie County WY-East Laramie County WY-
234 PM MDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER AND SOUTHEASTERN
LARAMIE COUNTIES UNTIL 315 PM MDT...
At 234 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hillsdale, or 13 miles east of Cheyenne, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pine Bluffs, Burns, Albin and Hillsdale.
This includes Interstate 80 in Wyoming between mile markers 370 and
402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska...and southeastern Wyoming.
LAT...LON 4121 10468 4133 10464 4151 10405 4116 10406
4106 10434 4102 10465
TIME...MOT...LOC 2034Z 246DEG 41KT 4117 10454
AllenSpecial weather statement, Jun 30, 3:17 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
317 PM MDT SAT JUN 30 2018
NEZ002-003-302200-
Box Butte NE-Dawes NE-
317 PM MDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 400 PM MDT...
At 317 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hemingford, or 16 miles northwest of Alliance, moving northeast at 25
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hemingford, Wild Horse Butte and Berea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4217 10306 4233 10319 4257 10277 4245 10277
4244 10275 4229 10274
TIME...MOT...LOC 2117Z 237DEG 21KT 4229 10305
AllenSpecial weather statement, Jun 30, 3:33 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Cheyenne WY 333 PM MDT SAT JUN 30 2018 NEZ020-054-055-302215- Kimball NE-Cheyenne NE-Banner NE- 333 PM MDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE...EASTERN KIMBALL AND SOUTHEASTERN BANNER COUNTIES UNTIL 415 PM MDT... At 333 PM MDT, Doppler radar was tracking a strong thunderstorm near Kimball, moving east at 40 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kimball, Potter, Dix and Kimball Airport. This includes Interstate 80 in Nebraska between mile markers 15 and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of Nebraska. LAT...LON 4141 10374 4142 10316 4100 10319 4101 10381 TIME...MOT...LOC 2133Z 265DEG 34KT 4121 10360 Allen
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:01 PM MDT | Special Weather Statement | CYS | Banner | 44 min |
| Jun 29, 6:18 PM MDT | Special Weather Statement | CYS | Banner | 42 min |
| Jun 29, 6:26 PM MDT | Special Weather Statement | CYS | Box Butte | 49 min |
| Jun 29, 6:36 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 54 min |
| Jun 29, 6:43 PM MDT | Special Weather Statement | CYS | Sioux | 47 min |
| Jun 29, 7:05 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 40 min |
| Jun 29, 7:15 PM MDT | Tornado Warning | CYS | Dawes, Sioux | 45 min |
| Jun 29, 7:26 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 49 min |
| Jun 29, 7:32 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 58 min |
| Jun 29, 7:50 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 40 min |
| Jun 29, 8:29 PM MDT | Special Weather Statement | CYS | Morrill | 46 min |
| Jun 29, 11:19 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 41 min |
| Jun 29, 11:30 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 19 min |
| Jun 29, 11:52 PM MDT | Special Weather Statement | CYS | Kimball | 38 min |
| Jun 30, 12:32 AM MDT | Special Weather Statement | CYS | Kimball | 28 min |
| Jun 30, 3:17 PM MDT | Special Weather Statement | CYS | Box Butte | 43 min |
| Jun 30, 3:33 PM MDT | Special Weather Statement | CYS | Kimball | 42 min |
| Jun 30, 3:39 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.